Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Norman, OK

April 19, 2012Archer County, Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2012, 6:56 PM CDT for Archer County, Baylor County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 6:56 PM CDT (23:56 UTC)
Expired
Apr 19, 2012, 7:28 PM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Archer County, TX, Baylor County, TX

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KOUN 192356
SVROUN
TXC009-023-200045-
/O.NEW.KOUN.SV.W.0155.120419T2356Z-120420T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT THU APR 19 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARCHER COUNTY IN NORTH CENTRAL TEXAS...
  BAYLOR COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
  SEYMOUR...MOVING EAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SEYMOUR...HOLLIDAY...MEGARGEL...DUNDEE...LAKE DIVERSION...
  LAKE KICKAPOO...MANKINS...MABELLE...
  WESTOVER AND LAKESIDE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3340 9948 3383 9914 3383 9842 3340 9880
TIME...MOT...LOC 2352Z 249DEG 20KT 3356 9923 

$$

30
1 follow-up statement
722 
WWUS54 KOUN 200028
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT THU APR 19 2012

TXC009-023-200055-
/O.CAN.KOUN.SV.W.0155.000000T0000Z-120420T0045Z/
BAYLOR TX-ARCHER TX-
728 PM CDT THU APR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR BAYLOR AND ARCHER COUNTIES 
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO 
LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3340 9948 3383 9914 3383 9842 3340 9880
TIME...MOT...LOC 0028Z 249DEG 20KT 3356 9923 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:30 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 19, 5:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT THU APR 19 2012

.AVIATION...
COLD FRONT ACROSS WESTERN OKLAHOMA SOUTHWARD INTO WEST TEXAS WILL BE A FOCUS
FOR THUNDERSTORM DEVELOPMENT THIS EVENING WITH ADDITIONAL SHWR/TSTM ACTIVITY
POSSIBLE ACROSS MAINLY SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.
FRONT WILL CONTINUE TO PUSH THROUGH THE AREA OVERNIGHT. EXPECT TO SEE STRONG...
GUSTY NORTH WINDS LINGER THROUGH MUCH OF THE DAY ON FRIDAY... BUT DRY
WITH VFR CEILINGS BY 15Z.

30

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT THU APR 19 2012/

.DISCUSSION...
COLD FRONT THAT HAS MOVED THROUGH NORTHWEST PORTIONS OF THE FA WILL
CONTINUE TO MOVE ACROSS THE REGION TONIGHT INTO FRIDAY MORNING. A
DRYLINE ALSO EXTENDS SOUTH JUST WEST OF THE FA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS COULD DEVELOP NEAR THE DRYLINE AND FRONT
IN SOUTHWEST PORTIONS OF THE FA LATE AFTERNOON/EARLY EVENING.
SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP DOWN THE COLD
FRONT AFFECTING PORTIONS OF CENTRAL AND SOUTHERN OK. OTHER SHOWERS
AND THUNDERSTORMS COULD DEVELOP TO THE WEST OF THE FA AND MOVE INTO
THE REGION OVERNIGHT AS AN UPPER WAVE MOVES ACROSS THE PLAINS.
INSTABILITY AND WIND SHEAR MAY BE SUFFICIENT FOR SOME OF THE STORMS
TO BECOME SEVERE LATE THIS AFTERNOON/EVENING WITH LARGE HAIL AND
WINDS BEING THE MAIN CONCERN.

COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT LEADING
TO A COUPLE OF COOL DAYS ACROSS THE FA. MODELS SHOW THE REGION BEING
INFLUENCED BY AN UPPER RIDGE THROUGH TO AT LEAST THE MIDDLE OF NEXT
WEEK WITH SOUTHERLY WINDS AND WARM TEMPERATURES RETURNING TO THE
FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  66  43  71 /  60  20  10  10
HOBART OK         52  69  43  73 /  40  20   0  10
WICHITA FALLS TX  56  72  45  71 /  50  30   0  10
GAGE OK           47  69  40  77 /  40  10   0  10
PONCA CITY OK     49  65  40  72 /  60  10  10  10
DURANT OK         57  65  46  70 /  70  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/25
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT THU APR 19 2012

OKZ004>048-050>052-TXZ083>090-201100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
435 PM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
MAINLY ALONG AND EAST OF A LINE FROM MEDFORD... TO WATONGA... TO HOBART...
TO ALTUS AND INCLUDING ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH 1 AM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 6 PM
UNTIL 1 AM.

DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE WESTERN HALF OF OKLAHOMA AND FAR WESTERN
PORTIONS OF NORTH TEXAS BY SUNSET TODAY...CONTINUING ITS PROGRESS SOUTH
AND EAST THIS EVENING. THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NEAR
THE FRONT EARLY THIS EVENING WHEN COOLER AIR ALOFT ARRIVES WITH AN
UPPER LEVEL TROUGH.

A SURFACE LOW IS EXPECTED TO DEVELOP ON THE FRONT ACROSS SOUTHWEST OKLAHOMA
OR WESTERN NORTH TEXAS LATE THIS AFTERNOON. AS THIS OCCURS DIRECTIONAL
WIND SHEAR WILL INCREASE NEAR THE SURFACE LOW AS STRONGER MID LEVEL WINDS
FROM THE WEST ARRIVE THIS EVENING. SUPERCELL THUNDERSTORMS... CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS... MAY DEVELOP BEFORE
SUNSET NORTHEAST OF THIS SURFACE LOW FROM NEAR WICHITA FALLS TO
LAWTON TO CHICKASHA.

PROBABILITY TABLE...VALID THROUGH 700 AM CDT FRIDAY APR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
			  NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA BY MID-DAY FRIDAY.
NONE ARE EXPECTED TO BE SEVERE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM FRIDAY.

In the hours before

Special weather statement, Apr 19, 6:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENTNWS NORMAN
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU APR 19 2012

TXZ088-200000-
BAYLOR TX-
635 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR BAYLOR COUNTY UNTIL 700 PM CDT...

AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOMARTON...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
SEYMOUR AND BOMARTON.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3346 9947 3368 9934 3368 9933 3343 9899
      3340 9906 3340 9947
TIME...MOT...LOC 2331Z 238DEG 17KT 3344 9938

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:35 PM CDTSpecial Weather StatementOUNBaylor25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.